Evidence map›Paper›PMID 22870134›Full record

ArticleOncology letters2011

Radiation recall dermatitis due to gemcitabine does not suggest the need to discontinue chemotherapy.

Michael Lock, Kevin Sinclair, Stephen Welch, Jawaid Younus, Mohammad Salim

Open access · bronzeAbstract read
In one paragraph

Article in Oncology letters, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers.

0numbers the graph read from it
0cells of the map it votes in
8citing papers in PubMed
0.3field-weighted citation impact, top 35% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

8 citing papers in PubMed, 20 citations in OpenAlex.

  1. Radiation recall dermatitis in cancer patients previously undergoing radiotherapy: a scoping review.Supportive care in cancer : official journal of the Multinational Association of Supportive Care in Cancer · 2025
    Article
  2. Article
  3. Article
  4. Review
  5. Pectoralis major radiation recall.Journal of medical radiation sciences · 2019
    Article
  6. Article
  7. Radiation recall dermatitis after docetaxel chemotherapy. Treatment by antioxidant ointment.Strahlentherapie und Onkologie : Organ der Deutschen Rontgengesellschaft ... [et al] · 2014
    Article
  8. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Michael LockDivision of Radiation Oncology, London Regional Cancer Program, London, Ontario N6A 4L6, Canada.
Kevin Sinclair
Stephen Welch
Jawaid Younus
Mohammad Salim
Cancer Care Ontario · CA

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Radiation recall is common following treatment with certain chemotherapy drugs and presents frequently as a skin reaction. With gemcitabine, such a recall phenomenon may affect internal tissues and presents itself as myositis. Although such reactions have previously been reported in the literature, whether or not to continue chemotherapy during such reactions remains controversial. We reported a case of radiation recall in a patient treated with gemcitabine and radiation therapy that presented as myositis. We were able to continue palliative chemotherapy and manage the side effects with supportive care treatment. This case report provides partial support for the continuation of chemotherapy when required even when a recall reaction is encountered.

Identifiers

PMID22870134
PMCPMC3412512
OpenAlexW1997914220

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.